MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 SUPER JAW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 SUPER JAW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSEALX22L
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information received: about the patient: did the patient have permanent or serious damage? no, the patient did not have any serious injury, when the product failed it was replaced for a new one.Did the patient need hospitalization or had hospitalization prolonged due to a product problem? no, it was not necessary to extend hospitalization period.
 
Event or Problem Description
It was reported that during a hysterectomy, the jaw of the super jaw clamp did not open after being activated and the cycle finished, the equipment presented an error code that said to change the device due to malfunction.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Batch # p92301.Investigation summary the device was received with no apparent damage.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when tissue impedance threshold is reached and tone 3 is heard when the cycle is complete).In addition no issues were noted with opening and closing of the jaws.No alert screens were displayed during testing.There were no anomalies noted with the functionality of the device.The ¿replace instrument¿ alert screen is displayed after receiving two consecutive alert screens and is advising of a potential issue with the instrument.However; no alert screens were displayed during testing.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
ENSEAL G2 SUPER JAW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7457837
Report Number3005075853-2018-09313
Device Sequence Number1417740
Product Code GEI
UDI-Device Identifier20705036013805
UDI-Public20705036013805
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberNSEALX22L
Device Lot NumberP93M9M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR